Alert archive / Florida / Tornado Warnings in 2004
Tornado Warning 95, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 26, 2004, 2:34 PM EDT for Saint Johns County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2004, 2:34 PM EDT (18:34 UTC)
- Expired
- Sep 26, 2004, 3:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 4:50 AM EDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 261837 TORJAX FLC109-261915- /X.NEW.KJAX.TO.W.0004.040926T1834Z-040926T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 PM EDT SUN SEP 26 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... ST. JOHNS COUNTY IN NORTHEAST FLORIDA THIS INCLUDES THE CITIES OF...ST. AUGUSTINE BEACH...ST. AUGUSTINE...CRESCENT BEACH * UNTIL 315 PM EDT * AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR CRESCENT BEACH...OR ABOUT NEAR MARINELAND...MOVING NORTHWEST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ST. AUGUSTINE SHORES...BUTLER BEACH AND 7 MILES SOUTHWEST OF ST. AUGUSTINE BEACH BY 240 PM EDT ST. AUGUSTINE SOUTH AND 8 MILES SOUTHWEST OF ST. AUGUSTINE BY 245 PM EDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. LAT...LON 2970 8135 2974 8107 3007 8148 3003 8164 $$ DEESE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 26, 2:00 PM EDT, 34 minutes earlier.
Area forecast discussion, Sep 26, 2:00 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT SUN SEP 26 2004
.DISCUSSION...TROPICAL STORM JEANNE IS NEARING THE WEST COAST OF
CENTRAL FLORIDA...MOVING NORTHWEST AT 10 MPH. RADAR SHOWS THE
RAINBANDS HAVE REACHED THE FL/GA BORDER WITH WINDS GUSTING TO NEAR 35
MPH ALONG THE GA COAST SOUTH OF BRUNSWICK. A STRONG RAINBAND IS
CURRENTLY AFFECTING MOST OF OUR NE FL COAST WITH WINDS 30 TO 35 MPH
GUSTING TO 45 TO 50 MPH. CURRENT OFFICIAL TRACK JUST BARELY MOVES
JEANNE NW INTO THE GULF OF MEXICO THEN BACK OVER SUWANNEE VALLEY
WEST OF OUR CWA DURING THE WEE HOURS OF MONDAY MORNING. JEANNE WILL
CONTINUE MOVING NORTH ON MONDAY. WILL KEEP CATEGORICAL POPS TONIGHT
AND MONDAY MORNING AND FOLLOW HPCS QPF FOR THIS PERIOD.
BY TUESDAY JEANNE ACCELERATES NORTHEASTWARD PROVIDING STRONG SW FLOW
OVER THE AREA AND ONLY SLIGHT CHANCE POPS. PRESSURE GRADIENT IS
COMPLETELY RELAXED BY WEDNESDAY WITH A BROAD AREA OF WEAK LOW
PRESSURE COVERING THE REGION.
.LONG TERM...JEANNE BECOMES EXTRATOPICAL AND PULLS A FRONTAL
BOUNDARY INTO SOUTH GA. UPPER HIGH BUILDS OVER THE AREA BUT
LINGERING BOUNDARY PROVIDES FOCUS FOR SCATTERED CONVECTION.
&&
.MARINE...WINDS AT ST AUGUSTINE BUOY AND C-MAN HAVE RANGED 30 TO 40
KT WITH PEAK GUSTS TO AROUND 45KT. SEAS ARE AROUND 16 FT. TROPICAL
STORM WARNINGS ARE IN EFFECT NOW THAT JEANNE HAS WEAKENED TO A TS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 82 69 87 / 99 99 30 10
SSI 76 82 71 88 / 99 99 40 10
JAX 73 81 71 88 / 99 99 30 20
SGJ 77 85 72 87 / 99 99 30 20
GNV 74 82 70 87 / 99 99 30 20
OCF 74 82 70 86 / 99 99 30 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WARNING FERNANDINA BEACH TO FLAGLER BEACH.
INLAND TS WIND WARNING INTERIOR NE FL.
FLOOD WATCH UNTIL NOON MONDAY.
GA...TROPICAL STORM WARNING ALTAMAHA SOUND TO FERNANDINA BEACH.
INLAND TS WIND WARNING INTERIOR SE GA.
FLOOD WATCH UNTIL NOON MONDAY.
&&
TRABERT/ZIBURAHazardous weather outlook, Sep 26, 2:00 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT SUN SEP 26 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 200 PM EDT SUN SEP 26 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TROPICAL STORM WARNING FROM FLAGLER BEACH FLORIDA TO ALTAMAHA SOUND IN SOUTH GEORGIA... ...INLAND TROPICAL STORM WIND WARNING FOR ALACHUA...BAKER... BRADFORD...CLAY...COLUMBIA...GILCHRIST...HAMILTON...SUWANNEE... UNION...PUTNAM AND MARION COUNTIES... ...INLAND TROPICAL STORM WIND WARNING FOR APPLING...ATKINSON... BACON...BRANTLEY...CHARLTON...CLINCH...COFFEE...ECHOLS...JEFF DAVIS...PIERCE...WARE AND WAYNE COUNTIES... ...TORNADO WATCH IN EFFECT UNTIL 5 PM EDT TODAY FOR ALL OF NORTHEAST FLORIDA AND A LARGE PART OF SOUTHEAST GEORGIA AS WELL AS THE ADJACENT COASTAL WATERS... ...FLOOD WATCH FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... ...SEVERAL RIVERS STILL ABOVE FLOOD STAGE... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE FOR DETAILS ON IMPACTS FROM HURRICANE JEANNE. SEVERAL AREA RIVERS REMAIN ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HURRICANE JEANNE IS FORECAST TO WEAKEN AND MOVE INTO SOUTH GEORGIA MONDAY MORNING AND EXIT THE AREA TO THE NORTHEAST THROUGHOUT THE DAY. TROPICAL STORM CONDITIONS ARE POSSIBLE MONDAY MORNING IN ADDITION TO MORE HEAVY RAIN WHICH COULD CAUSE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/MKT
In the hours before
Local storm report, Sep 26, 8:54 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
854 AM EDT SUN SEP 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 AM TROPICAL STORM FLAGLER BEACH 29.47N 81.13W
09/26/2004 FLAGLER FL EMERGENCY MNGR
POWERLINES DOWN AT VARN PARK. TIME IS APPROXIMATE. REPORT
RECEIVED AT 820 AM.
&&
CARROLLLocal storm report, Sep 26, 10:45 AM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1045 AM EDT SUN SEP 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1033 AM TROPICAL STORM WEIRSDALE 28.98N 81.92W
09/26/2004 MARION FL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN.
&&
CARROLLThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:28 AM EDT | Tornado Warning | JAX | Flagler | 32 min |
| Sep 26, 11:43 AM EDT | Tornado Warning | JAX | Flagler | 47 min |
| Sep 26, 4:46 PM EDT | Tornado Warning | JAX | Nassau | 14 min |
| Sep 26, 4:59 PM EDT | Tornado Warning | JAX | Nassau | 16 min |
| Sep 26, 5:07 PM EDT | Tornado Warning | JAX | Duval, Saint Johns | 38 min |
| Sep 26, 6:59 PM EDT | Tornado Warning | JAX | Saint Johns | 31 min |
| Sep 26, 7:12 PM EDT | Tornado Warning | JAX | Duval | 18 min |
| Sep 26, 7:22 PM EDT | Tornado Warning | JAX | Duval, Saint Johns | 23 min |
| Sep 26, 7:54 PM EDT | Tornado Warning | JAX | Duval, Nassau, Saint Johns | 51 min |
Nearby
Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.